How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Chip Your Own Question

Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 28522
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

hi there, I have been given prednisone 40mg per day, as

Customer Question

hi there,

I have been given prednisone 40mg per day, as I have had a rare reaction to mebeverine. I had had hives for the past week, and my doctor has no choice but to prescribe steroids.

My first question is........what if prednisone doesn't work?

My second question is.......if it does work, but after coming back off the steroids and they return?

I know its dangerous to stay on steroids for long term, and im really worried

Many thanks

Paul
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--is this going to be a tapering dose of prednisone and, if so, over what period of time? Have you stopped the mebeverine? Any other known allergies?
Customer: replied 3 years ago.


Hi Dr Chip, thank for your reply. I am on a 5 day prescription. My GP has said if this doesn't work to return to him.


 


I am stopped the Mebeverine last Thursday, but still have the hives (pain full and itchy)


 


I have never suffered any type of allergies of any kind, so I really don't know why my body is acting this way

Expert:  Dr. Chip replied 3 years ago.
Well, any medication can cause an allergic reaction Paul even if you've never had one to other meds. I understand your concern here but really nothing to worry about. Prednisone given for, say, more than two months can cause problems but that's not the case with a five day course. This should resolve your reaction and there's no reason to think it will recur
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 28522
Experience: 20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
Dr. Chip and 3 other Medical Specialists are ready to help you
Customer: replied 3 years ago.


Hi Dr Chip,


 


When should the rash go away cause this is the second day I have been on the steroids and not even the slightest bit difference


 


Thanks


 


Paul

Expert:  Dr. Chip replied 3 years ago.
Paul it may take the full course of the prednisone before that happens so try to be patient
Customer: replied 3 years ago.


Thanks doctor, im just tired of looking like a leopard :(,


 


I've been getting strange stuff happen, don't know if its the side effects of being on the steroids. I take my 40mg tablet in the morning as soon as I get up, but late afternoon I feel extremely tired and I feel like I've run 10 marathons and struggle to get up the stairs.


 


 


With the extreme tiredness, I feel like ive no energy and when its time to go to bed I cant sleep


 


Is this all due to the steroids doctor?


 


Many Thanks

Expert:  Dr. Chip replied 3 years ago.
Paul--how has your sleep been?
Customer: replied 3 years ago.

I'm currently been prescribed 30mg of Amitriptylne, and have been for over 3 years, since going on the steroids I cant sleep I try everything but nothing works, even though I still take my sleeping meds and have done for 3 years and the dosage is stayed the same all the time

Expert:  Dr. Chip replied 3 years ago.
Paul, usually if anything prednisone will give someone a bit of a boost in energy but not fatigue. However, prednisone can cause sleep problems and that's more likely what's going on here
Customer: replied 3 years ago.


I could be doing with a bit of a boost!, also I could be speaking then lose my trail of thought, I think that's one of the side of effects of steroids or am I wrong?

Expert:  Dr. Chip replied 3 years ago.
Yes--that can be a side effect

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions